MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. AFORCEPS MCL18 ALLIG CVD RT BOUCHAYER; PFM11

INTEGRA MICROFRANCE S.A.S. AFORCEPS MCL18 ALLIG CVD RT BOUCHAYER; PFM11
Catalog Number MCL18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the allig cvd rt bouchayer forceps (mcl18) broke during a surgical procedure.No patient injury, death or surgical delay has been reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
End-user facility: (b)(6) hospital.Additional b5 narrative: it was reported that during the procedure, the alligator forceps was given to the surgeon with a surgical patty on it."from movement to the patient and back to my table, the instrument broke".Staff initially thought a piece had fallen inside the patient's cavity.This delayed the staff as the surgeon had to then look with the scope to ensure it was not inside.Once this was confirmed whilst the patient was still on the table, staff had to get a magnet out on the floor to find the broken part, which they had confirmed was recovered from the floor.No significant delay in surgery has been reported.There was no injury to the patient.The customer reported that the device has been discarded.
 
Additional Manufacturer Narrative
The alligator curved rt bouchayer forceps (mcl18) was not returned to the manufacturer, and no photos were provided by the customer.Therefore, an investigation for cause was unable to be performed.According to the customer the device broke during a surgical procedure and the broken piece was found on the ground.A possible root cause for this failure is that too much force was likely applied to the instrument which could have caused it to break.However, a definitive root cause could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
AFORCEPS MCL18 ALLIG CVD RT BOUCHAYER
Common Device Name
PFM11
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21404022
Report Number3003249645-2025-00004
Device Sequence Number15798322
Product Code GEI
UDI-Device Identifier10381780105121
UDI-Public10381780105121
Combination Product (Y/N)N
PMA/510(K) Number
K993655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCL18
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/21/2025
03/17/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/15/2025
03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown